Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 27, 2014, 2:16 PM EDT for Alcona County, Iosco County, Michigan. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 2:16 PM EDT (18:16 UTC)
- Expired
- Jul 27, 2014, 3:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 2:55 PM EDT | HAIL 1 | 2 E Wurtsmith Airfield, MI | |
| Jul 27, 2:55 PM EDT | HAIL 1 | 2 E Wurtsmith Airfield, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS53 KAPX 271816
SVRAPX
MIC001-069-271900-
/O.NEW.KAPX.SV.W.0017.140727T1816Z-140727T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
216 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 300 PM EDT
* AT 214 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PLAINFIELD TOWNSHIP...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCODA...WURTSMITH AIRFIELD AND SID TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4443 8332 4435 8374 4452 8382 4452 8381
4453 8331 4448 8331
TIME...MOT...LOC 1816Z 268DEG 23KT 4446 8364
HAIL...1.00IN
WIND...60MPH
$$
JPB2 follow-up statements
978
WWUS53 KAPX 271835
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
235 PM EDT SUN JUL 27 2014
MIC001-069-271900-
/O.CON.KAPX.SV.W.0017.000000T0000Z-140727T1900Z/
ALCONA MI-IOSCO MI-
235 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
IOSCO AND EXTREME SOUTHEASTERN ALCONA COUNTIES UNTIL 300 PM EDT...
AT 234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
WURTSMITH AIRFIELD...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WURTSMITH AIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4443 8332 4437 8363 4452 8363 4453 8331
4448 8331
TIME...MOT...LOC 1836Z 268DEG 27KT 4445 8351
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JPB276
WWUS53 KAPX 271900 RRA
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
300 PM EDT SUN JUL 27 2014
MIC001-069-271910-
/O.EXP.KAPX.SV.W.0017.000000T0000Z-140727T1900Z/
ALCONA MI-IOSCO MI-
300 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOSCO AND EXTREME
SOUTHEASTERN ALCONA COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 4443 8332 4437 8363 4452 8363 4453 8331
4448 8331
TIME...MOT...LOC 1835Z 268DEG 27KT 4445 8352
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:45 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 27, 1:45 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
145 PM EDT SUN JUL 27 2014
.SYNOPSIS...
ISSUED AT 314 AM EDT SUN JUL 27 2014
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THROUGHOUT
THE DAY AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. BEHIND THIS
FRONT...MUCH COOLER BUT DRY WEATHER IS ANTICIPATED ON MONDAY...WITH
SMALL CHANCES FOR DAILY SHOWERS RETURNING INTO MID AND LATE WEEK AS
TEMPERATURES GRADUALLY RETURN TO MORE SEASONABLE LEVELS.
&&
.UPDATE...
ISSUED AT 140 PM EDT SUN JUL 27 2014
UPDATE TO ISSUE SVR WATCH 446 FOR HAIL/WIND/TORNADO THREAT GIVEN
HISTORY OF CONVECTION AND CONTINUED DESTABILIZATION SOUTH OF
ACTIVE CONVECTION.
UPDATE ISSUED AT 847 AM EDT SUN JUL 27 2014
...SEVERE WEATHER POSSIBLE SOUTH OF M-32 TODAY...
UPDATE TO ADD SOME HAIL/WIND WORDING TO MORNING FORECAST AS
INGREDIENTS LOOK SOMEWHAT FAVORABLE FOR AT LEAST A LOW END SEVERE
THREAT THROUGH EARLY-MID AFTERNOON. EARLY MORNING WATER VAPOR
IMAGERY SHOWS IMPRESSIVE BOWLING BALL MOVING ACROSS NORTHERN
WISCONSIN. THIS FEATURE BRINGS WITH IT AN IMPRESSIVE SWATH OF QG
FORCING FOR ASCENT...AS WELL AS H5 WINDS TO 60 KTS. THICK MORNING
FOG REVEALS A SOUPY AIRMASS ACROSS MUCH OF THE FORECAST AREA WITH
60 PLUS DEWPOINTS ACROSS MUCH OF NORTHERN LOWER. WITH SOME DAYTIME
HEATING...RAP BRINGS ML CAPES TO 1000-1500 J/KG...WHICH WITH THE
AFOREMENTIONED SHEAR SHOULD HAVE NO PROBLEM PERCOLATING
THUNDERSTORMS...WITH A CONDITIONAL SEVERE THREAT GIVEN ENOUGH
INSTABILITY /HAIL-WIND THREAT/. AGREE COMPLETELY WITH UPDATED
SLGHT RISK AREA FROM SPC.
UPDATED HWO TO BRING SVR RISK MORE IN LINE WITH 12Z SPC UPDATE.
UPDATE ISSUED AT 653 AM EDT SUN JUL 27 2014
SOUPY LLEVEL AIRMASS LEADING TO WIDESPREAD FOG DEVELOPMENT THIS
MORNING. AREA WEBCAMS AND OBSERVATIONS SHOW THAT IT IS LOCALLY
DENSE AND AS A RESULT HAVE ISSUED A SPS TO HIGHLIGHT THIS THROUGH
THE MORNING HOURS. HAVE ALSO BOOSTED POPS ACROSS WESTERN CHIP/MACK
WHERE INITIAL ROUND OF SHOWERS ALONG EASTERN FLANK OF ADVANCING
THETAE RIDGE HAVE ARRIVED /ALTHOUGH THEY ARE WEAKENING AS THEY
OUTRUN THIS THERMAL BOUNDARY/.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EDT SUN JUL 27 2014
...MORE WIDESPREAD RAINS TODAY...COOL DOWN BEGINS TONIGHT...
HIGH IMPACT WEATHER POTENTIAL: SCATTERED THUNDERSTORMS...WITH A
CONCERN FOR AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY ALONG AND
SOUTH OF M-55 TODAY.
PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: CHANGES ARE OCCURRING...WITH
PROMINENT CENTRAL AND SOUTHERN PLAINS SUBTROPICAL RIDGE OF THE LAST
FEW DAYS RETROGRADING INTO THE ROCKIES...WHILE VIGOROUS SHORTWAVE
SLIDES DOWN ITS NORTHEAST FLANK INTO NORTHERN MINNESOTA. ALL IS PART
OF THAT WHOLE AMPLIFICATION PROCESS THAT HAS BEEN TALKED ABOUT FOR
THE LAST SEVERAL DAYS...AND ONE THAT IS SET TO BRING ANOTHER BOUT OF
UNSEASONABLE CHILL TO NORTHERN MICHIGAN. NOW...DESPITE SUCH
AGGRESSIVE CHANGES...REALLY A RATHER CALM OVERNIGHT ACROSS OUR
AREA...COURTESY OF LOW AMP SHORTWAVE RIDGING SLIDING OVERHEAD
(ITSELF DRIVEN BY THAT ANOMALOUS NORTHERN MINNESOTA SHORTWAVE
TROUGH. KINDA FUNNY HOW IT ALL WORKS). HOWEVER...SUCH A BREAK WILL
BE A SHORT ONE...WITH STRONG AND DEEP LAYER UPSTREAM DYNAMICS
ALREADY KICKING OFF A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS WESTERN UPPER MICHIGAN INTO CENTRAL WISCONSIN. ABOVE HAS ITS
SIGHTS SET ON OUR AREA TODAY...AND LOOKS TO BRING A DECENT AMOUNT OF
RAIN ALONG WITH IT.
PRIMARY FORECAST CONCERNS/CHALLENGES: SHOWER AND STORM EVOLUTION...
THUNDERSTORM INTENSITY...AND TEMPERATURE TRENDS.
DETAILS: ITS GOING TO RAIN...WITH SOME HALFWAY DECENT AMOUNTS
EXPECTED BEFORE EVERYTHING WRAPS UP LATER TONIGHT AS AFOREMENTIONED
STRONG SHORTWAVE DIVES SOUTHEAST ACROSS THE LOWER LAKES. COMBINATION
OF STRONG MID LEVEL SUPPORT/DEFORMATION ALONG/NORTH OF WAVE CENTER
AND DIURNAL CONTRIBUTION WILL DO THE TRICK...DEVELOPING RATHER
WIDESPREAD SHOWERS TODAY...PULLING OFF TO THE SOUTHEAST OVERNIGHT.
GREATEST INSTABILITY IS REMOVED TO THE SOUTH...BUT SIMPLE DYNAMICS
AND DIURNAL TEMPERATURE RISE SHOULD TIP THE SCALES TO A FEW
EMBEDDED THUNDERSTORMS...ESPECIALLY CLOSER TO DEVELOPING SURFACE
REFLECTION SOUTH OF M-72. WHILE NEARLY EVERYTHING POINTS TO SEVERE
WEATHER REMAINING OFF TO OUR SOUTH...CHANCE IS DEFINITELY NOT ZERO
FOR AREAS DOWN NEAR M-55 WHERE SURFACE CONVERGENCE/INSTABILITY/AND
BEST SURFACE TO MID LEVEL SHEAR ARE COLLOCATED. INSTABILITY WILL BE
KEY...AND DEFINITELY SOMETHING TO MONITOR AS WE HEAD THROUGH THE
MORNING. OTHERWISE...BIGGER STORY WITH SHOWERS/STORMS LIKELY TO BE
ISOLATED HEAVY RAIN POTENTIAL...GIVEN SLOW MOVEMENT AND RESPECTABLE
MOISTURE PROFILES THROUGH THE COLUMN. TALL SKINNY CAPE PROFILES UP
THROUGH THE MID LEVELS SHOULD ONLY HELP THE CAUSE...AND CAN EASILY
SEE SOME AREA EXCEEDING AN INCH OF RAIN TODAY INTO THIS EVENING.
RAIN ENDS OVERNIGHT AS DYNAMICS AND DEEPER MOISTURE PUSH OFF TO THE
EAST.
TEMPERATURES A HEADACHE...AND WILL GREATLY DEPEND ON EXTENT AND
TIMING OF BETTER RAINS. FORECAST TEMPERATURES WILL LIKELY IN NO WAY
MIMIC REALITY...BUT AS DAYTIME FORECASTER MENTIONED...COULD EASILY
SEE SOME AREAS STRUGGLING TO BREAK 70 DEGREES. STRENGTHENING SYSTEM
BACKSIDE NORTH FLOW TONIGHT WILL DROP TEMPERATURES INTO THE
50S...HELPING SET UP A CHILLY START TO THE WORK WEEK.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 314 AM EDT SUN JUL 27 2014
...ANYONE SEEN SUMMER LATELY?...
HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT. JUST SOME PESKY
SHOWER CHANCES ABOUT EACH AFTERNOON.
PATTERN SUMMARY: THE SEEMINGLY ENDLESS STRING OF UPPER TROUGHING
WILL MAKE A GLORIOUS RETURN (UNLESS YOU'RE A FAN OF ACTUAL SUMMER
WEATHER) THROUGH MUCH OF THE WORK WEEK AS HEIGHTS AGAIN BUILD
SUBSTANTIALLY ACROSS THE WESTERN CONUS. THAT WHOLE PROCESS IS
UNDERWAY AS THIS IS BEING WRITTEN...COURTESY OF A QUITE STRONG
CLOSED LOW DROPPING INTO NORTHERN MINNESOTA...ON THE SOUTHERN FRINGE
OF A MUCH MORE BROAD CLOSED FEATURE UP ACROSS EAST HUDSON BAY. SAID
LEAD WAVE WILL ACT TO EFFECTIVELY CARVE OUT A RESPECTABLE DEEP
LONGWAVE TROUGH AXIS OVER THE GREAT LAKES INTO MONDAY/TUESDAY...WITH
THIS FEATURE HANGING TIGHT OVER MUCH OF THE EASTERN HALF OF THE
COUNTRY RIGHT ON INTO AT LEAST EARLY NEXT WEEKEND. THANKFULLY...FROM
A THERMAL PERSPECTIVE...AN INITIALLY VERY CHILLY/FALL-LIKE AIRMASS
EARLY IN THE WEEK WILL SUCCUMB TO GRADUAL MODERATION THROUGH THE
WEEK...BUT SUFFICE IT TO SAY NO EXTENDED STRETCHES OF ABOVE OR EVEN
NEAR-NORMAL TEMPS ARE ON THE HORIZON THROUGH NEXT WEEKEND.
LOOKING AT THE SPECIFICS...
MONDAY-MONDAY NIGHT: WELCOME FALL! WELL...MAYBE A LITTLE
EXTREME...WITH WITH H8 TEMPS PLUNGING INTO THE 4-6C RANGE ON GUSTY
NORTH WINDS...THINGS WILL CERTAINLY FEEL MUCH MORE LIKE MID
SEPTEMBER THAN THE LAST DAYS OF JULY. ACCOMPANYING SAID COOLNESS
WILL BE SHARPLY DRIER CONDITIONS...FAVORING A DRY PERIOD OF WEATHER
THROUGH MONDAY NIGHT. HOWEVER...WITH THE DEGREE OF THERMAL TROUGHING
ALOFT...HAVE LITTLE DOUBT WE WILL SEE QUITE THE DIURNAL CU FIELD
EXPAND THROUGH THE MORNING...PARTICULARLY JUST DOWNWIND OF LAKE
MICHIGAN. SHOULD BE ANOTHER DAY OF TEMPS SOLIDLY BELOW NORMAL...WITH
SOME SPOTS OVER THE HIGHER TERRAIN PERHAPS STRUGGLING THROUGH THE
LOWER 60S FOR MUCH OF THE DAY...OFFSET TO SOME DEGREE BY LATE JULY
SUN ANGLE AND INCREASING DRY AIR INTRUSION WHICH SHOULD DELIVER AT
LEAST SOME BREAKS IN THE CLOUD COVER INTO THE AFTERNOON HOURS. LOSS
OF HEATING AND INCREASING ANTICYCLONIC COMPONENT TO THE LOW LEVEL
FLOW REGIME SHOULD SUPPORT FAIRLY QUICK CLEARING MONDAY EVENING AND
NIGHT...THOUGH WITH LIKELY STILL ENOUGH BACKGROUND FLOW TO KEEP
TEMPS IN CHECK. STILL...DO FORESEE LOTS OF LOWS DOWN INTO THE 40S TO
AROUND 50. ANOTHER PERFECT SLEEPING WEATHER NIGHT!
TUESDAY-SATURDAY: STATUS QUO PATTERN ANTICIPATED FROM MIDWEEK RIGHT
ON INTO EARLY NEXT WEEKEND...AS BROAD UPPER TROUGHING DOMINATES THE
EASTERN HALF OF THE CONUS..WHILE A CLOSED LOW FEATURE MEANDERS
SLOWLY AROUND THE JAMES BAY AREA. ON THE PERIPHERY OF THE FEATURE
WILL LIKELY BE A COUPLE OF VERY HARD TO TIME WEAKER SHORTWAVES...ALL
WHILE SLOWLY BACKING LOW LEVEL FLOW WIND PROFILES ALLOW INCREASINGLY
"BETTER" (NOT GREAT) BOUNDARY LAYER MOISTURE TO OOZE BACK NORTHWARD
INTO THE REGION. FROM A PATTERN RECOGNITION STANDPOINT...THAT SETUP
SHOULD SPELL AT LEAST A FEW CHANCES FOR SCATTERED DIURNALLY-DRIVEN
SHOWERS TO FIRE OFF IN THE FAVORED AREAS (I.E. DOWNWIND OF THE LAKE
SHADOW) OF NORTHEAST LOWER AND PERHAPS EASTERN UPPER AS HIGH TEMPS
GAIN A DEGREE OR TWO EACH AFTERNOON.
PRECIP COVERAGE LOOKS FAR FROM WIDESPREAD AND ALMOST HESITATE TO
INCLUDE SUCH SMALL POPS EACH DAY AS MOST AREAS WILL LIKELY REMAIN
DRY. THE EXCEPTION TO THAT SHOULD COME LATER TUESDAY INTO TUESDAY
NIGHT WITH INCREASING HINTS OF A BETTER SHORTWAVE RIPPLING THROUGH
THE FLOW. BASED ON BETTER GUIDANCE AGREEMENT...WILL EXPAND A SHOWER
MENTION FOR ALL AREAS DURING THIS PERIOD...AND INCLUDE A LOWER
CHANCE THUNDER MENTION WITH AN AXIS OF STEEPER LAPSE RATES PROGGED
TO SPILL OVERHEAD. AS ALLUDED TO ABOVE...TEMPS SHOULD GET A SLOW
BOOST BACK THROUGH THE 70S INTO LATE WEEK BUT WITH STILL NO HINTS OF
ANY TRUE SUMMERTIME HEAT ANY TIME SOON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 140 PM EDT SUN JUL 27 2014
SUMMARY: LOW PRESSURE OVER NORTHERN MICHIGAN WILL MOVE SOUTH AND
EAST OF THE REGION THROUGH THE UPCOMING TAF PERIOD WITH HIGH
PRESSURE ARRIVING IN IT/S WAKE. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS LOW WILL PERSIST INTO THE EVENING BEFORE
DRYING CONDITIONS BRING IMPROVEMENT OVERNIGHT AND FOR THE DAY
MONDAY.
RESTRICTIONS: VFR/MARGINAL MVFR OUTSIDE OF CONVECTIVE CELLS...WITH
LOCAL IFR CONDITIONS DUE TO CIGS/VSBYS IN TSRA. IMPROVEMENT IS
EXPECTED THIS EVENING WITH ALL VFR CONDITIONS TAKING OVER TOWARDS
00Z AND CONTINUING THROUGH THE OVERNIGHT. VFR WILL CONTINUE
THROUGH MONDAY MORING.
WINDS: VARIABLE WINDS SHIFTING NORTHERLY THROUGH THIS EVENING AND
CONTINUING 5-10KTS FOR THE OVERNIGHT. NORTHERLY WINDS WILL CONTINUE
FOR THE MORNING ON MONDAY...INCREASING TO 10G20KTS BY LATE MORNING.
LLWS: NO THREAT THIS CYCLE.
THUNDER: PRIMARY THUNDER THREAT APN THROUGH 9PM...WITH ISOLATED
TSRA POSSIBLE TVC/PLN. SEVERE THUNDERSTORMS ALSO POSSIBLE AT APN
DUE TO HAIL/STRONG WINDS.
&&
.MARINE...
ISSUED AT 314 AM EDT SUN JUL 27 2014
INITIAL RATHER WEAK/DISORGANIZED PRESSURE GRADIENT THROUGH MID
AFTERNOON TIGHTENS UP NICELY TOWARDS EVENING AND INTO THE
OVERNIGHT AS EARLY FALL LIKE SYSTEM MOVES EAST OF THE REGION.
STRONG CAA SUPPORTS DECREASING OVER-WATER STABILITY...SETTING THE
STAGE FOR INCREASINGLY GUSTY NORTH FLOW ACROSS THE BIG WATERS.
LOOKS LIKE A PERIOD OF SCA CONDITIONS WILL DEVELOP...ESPECIALLY
OVER PORTIONS OF LAKE MICHIGAN EARLY THIS EVENING...AND SPREADING
TO INCLUDE NORTHERN LAKE HURON LATER TONIGHT THROUGH MONDAY. WILL
PULL THE TRIGGER ON ADVISORIES ACROSS NORTHERN LAKE MICHIGAN...
WITH PLENTY OF TIME TO DO SUCH ON LAKE HURON LATER TODAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT MONDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
UPDATE...ARNOTT
SYNOPSIS...LAWRENCE
SHORT TERM...MSB
LONG TERM...LAWRENCE
AVIATION...ARNOTT
MARINE...MSBHazardous weather outlook, Jul 27, 11:18 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1118 AM EDT SUN JUL 27 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 281830- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1118 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN THIS AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF M-32. THE PRIMARY THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO THE THREAT FOR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL END THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT
In the hours before
Local storm report, Jul 27, 12:52 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1252 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 7 E GRAYLING 44.66N 84.57W
07/27/2014 M0.25 INCH CRAWFORD MI PUBLIC
1249 PM HAIL 3 SSW MIO 44.62N 84.15W
07/27/2014 M0.25 INCH OSCODA MI PUBLIC
&&
SWRLocal storm report, Jul 27, 1:00 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
100 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL 1 S MIO 44.65N 84.13W
07/27/2014 E1.00 INCH OSCODA MI PUBLIC
HAIL RANGING IN SIZE FROM DIME SIZED TO QUARTER SIZED
&&
SWRLocal storm report, Jul 27, 1:03 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
103 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 1 E GRAYLING 44.66N 84.69W
07/27/2014 M0.50 INCH CRAWFORD MI PUBLIC
&&
SWRLocal storm report, Jul 27, 1:09 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
109 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 SSW MIO 44.62N 84.15W
07/27/2014 M0.75 INCH OSCODA MI PUBLIC
&&
SWRLocal storm report, Jul 27, 1:37 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
137 PM EDT SUN JUL 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 2 SE GAYLORD 45.01N 84.64W
07/27/2014 M1.03 INCH OTSEGO MI NWS EMPLOYEE
HEAVY RAIN DURATION 1 HOUR 15 MINUTES.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jul 27, 1:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
140 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG GAYLORD 45.03N 84.67W
07/27/2014 OTSEGO MI LAW ENFORCEMENT
A 4 TO 6 INCH HEALTHY TREE FELL ON A CAR. A 16 TO 18 INCH
DEAD AND ROTTING TREE FELL ON HOUSE.
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:53 AM EDT | Small Craft Advisory | APX | 36 hr | |
| Jul 27, 11:29 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 46 min |
| Jul 27, 11:48 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 27 min |
| Jul 27, 12:00 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 60 min |
| Jul 27, 12:10 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Otsego | 65 min |
| Jul 27, 12:14 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 17 min |
| Jul 27, 12:20 PM EDT | Tornado Warning | APX | Crawford | 25 min |
| Jul 27, 1:00 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Oscoda | 60 min |
| Jul 27, 1:34 PM EDT | Tornado Warning | APX | Antrim, Crawford, Otsego | 26 min |
| Jul 27, 1:48 PM EDT | Tornado Warning | APX | Alcona, Oscoda | 42 min |
| Jul 27, 1:52 PM EDT | Severe Thunderstorm Warning | APX | Montmorency | 38 min |
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Wexford | 39 min |
| Jul 27, 2:03 PM EDT | Special Marine Warning | APX | 117 min | |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 50 min |
| Jul 27, 2:52 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw, Roscommon | 38 min |
| Jul 27, 3:23 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 27, 4:18 PM EDT | Special Marine Warning | APX | 87 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.